zbMATH — the first resource for mathematics

Curves with low Harbourne constants on Kummer and abelian surfaces. (English) Zbl 1404.14044
In the paper under review, the author studies the so-called Harbourne constants which measure the local negativity property. Let us recall that for a smooth complex projective surface \(X\) it is conjectured that there exists an integer \(b(X)\) such that for all reduced curves (not necessarily irreducible) one has \(C^2\geq -b(X)\). This conjecture is called the bounded negativity conjecture and it is widely open. In the paper under review, the author presents interesting curve configurations in abelian or Kummer surfaces having low Harbourne constants. In order to formulate the main results, let us recall the notion of mentioned Harbourne constants.
Definition. Let \(X\) be a smooth surface and \(C \subset X\) a reduced curve. Let \(\mathcal{P} \subset X\) be a finite non-empty set of points and denote by \(\pi: \tilde{X} \rightarrow X\) be the blowing up along \(\mathcal{P}\). The number \[ H(X,\mathcal{P}) = \frac{ \tilde{C}^{2}}{\# \mathcal{P}}, \] where \(\tilde{C}\) is the strict transform of \(C\), is called the local Harbourne constant. Then the Harbourne constant of \(C\) is defined as \[ H(C) = \text{inf}_{\mathcal{P}} H(C,\mathcal{P}), \] where \(\mathcal{P}\) varies among all finite non-empty subsets of points in \(X\). The global Harbourne constant of \(X\) is defined by \[ H(X) = \text{inf}_{C} H(C), \] where the infimum is taken over all reduced curves \(C \subset X\).
Theorem A. Let \(A\) be a simple complex abelian surface. There exists a sequence of curves \(\{R_{n}\}_{n \in \mathbb{N}}\) such that \(H(R_{n}) = - 4\). If \(A\) is the Jacobian of a smooth genus \(2\) curve, then \(R_{1}\) can be chosen either as the union of \(16\) specific smooth curves or as a single irreducible curve.
It is worth emphasizing that curves \(R_{n}\) are constructed with use of the multiplication map \(n \in \mathbb{Z}\).
Theorem B. Let \(X\) be a Jacobian-Kummer complex surface. For any \(n>1\), there are configurations \(C_{n}\) of genus \(g > 1\) curves such that \(H(C_{n}) = -4 \frac{n^{4}}{n^{4}-1}\).

14J28 \(K3\) surfaces and Enriques surfaces
Full Text: DOI arXiv
[1] Bauer, T.; Rocco, S.; Harbourne, B.; Huizenga, J.; Lundman, A.; Pokora, P.; Szemberg, T., Bounded negativity and arrangement of lines, Int. Math. Res. Not., 2015, 9456-9471, (2015) · Zbl 1330.14007
[2] Bauer, T.; Harbourne, B.; Knutsen, AL; Küronya, A.; Müller-Stach, S.; Roulleau, X.; Szemberg, T., Negative curves on algebraic surfaces, Duke Math. J., 162, 1877-1894, (2013) · Zbl 1272.14009
[3] Barth, W.; Nieto, I., Abelian surfaces of type \((1,3)\) and quartic surfaces with \(16\) skew lines, J. Algebraic Geom., 3, 173-222, (1994) · Zbl 0809.14027
[4] Borówka, P., Ortega, A.: Hyperelliptic curves on \((1,4)\) polarised abelian surfaces, arXiv:1708.01270
[5] Borówka, P.; Sankaran, G., Hyperelliptic genus \(4\) curves on abelian surfaces, Proc. Am. Math. Soc., 145, 5023-5034, (2017) · Zbl 1387.14119
[6] Dolgachev, I.: Abstract configurations in Algebraic Geometry, In: The Fano Conference, pp. 423-462. Univ. Torino, Turin, (2004) · Zbl 1068.14059
[7] Laface, R., Pokora, P.: Local negativity of surfaces with non-negative Kodaira dimension and transversal configurations of curves, arXiv:1602.05418 · Zbl 1395.14004
[8] Laface, R., Pokora, P.: On the local negativity of surfaces with numerically trivial canonical class, to appear in Rend. Lin. Mat. e App · Zbl 1395.14004
[9] Birkenhake, C., Lange, H.: Complex abelian varieties, Grund. der Math. Wiss., vol. 302, 2nd edn, p. xii+635. Springer, Berlin (2004) · Zbl 1056.14063
[10] Naruki, Isao, On smooth quartic embedding of Kummer surfaces, Proceedings of the Japan Academy, Series A, Mathematical Sciences, 67, 223-225, (1991) · Zbl 0763.14019
[11] Pokora, P.; Tutaj-Gasińska, H., Harbourne constants and conic configurations on the projective plane, Math. Nachr., 289, 888-894, (2016) · Zbl 1343.14008
[12] Pokora, P., Harbourne constants and arrangements of lines on smooth hypersurfaces in \(\mathbb{P}^3_{\mathbb{C}}\), Taiwan. J. Math., 20, 25-31, (2016) · Zbl 1358.14014
[13] Polizzi, F., Rito, C., Roulleau, X.: A pair of rigid surfaces with \(p_g=q=2\) and \(K^2=8\) whose universal cover is not the bidisk, preprint
[14] Roulleau, X., Bounded negativity, Miyaoka-Sakai inequality and elliptic curve configurations, Int. Math. Res. Not., 2017, 2480-2496, (2017)
[15] Roulleau, X.; Urzúa, G., Chern slopes of simply connected complex surfaces of general type are dense in \([2,3]\), Ann. Math., 182, 287-306, (2015) · Zbl 1346.14097
[16] Roulleau, X., Sarti, A.: Construction of Nikulin configurations on some Kummer surfaces and applications, arXiv:1711.05968
[17] Traynard, E., Sur les fonctions thêta de deux variables et les surfaces Hyperelliptiques, Ann. Sci. École Norm. Sup. (3), 24, 77-177, (1907) · JFM 38.0481.01
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.